

## 4<sup>th</sup> USP Workshop on Synthetic Therapeutic Peptides: Regulations, Standards and Quality November 6-7, 2017 USP Headquarters, Rockville, Maryland, USA

**Final Agenda** 

Dav	One:	Monday.	November	6. 2017
Duy	0	monaay,	1101011801	0,2011

8:00 a.m.	Registration & Coffee
8:30 a.m.	<b>USP Welcome</b> Fouad Atouf, Ph.D. <i>Vice President, Global Biologics, USP</i>
8:40 a.m.	<b>Workshop Overview</b> Michael De Felippis, Ph.D. <i>Chair, USP BIO1 – Peptides and Insulins Expert Committee</i>
8:50 a.m. –10:25 a.m.	Session I – GMP Manufacturing and Control Strategy Considerations Session Chair: Michael Verlander, Ph.D. Vice Chair, USP BIO1 – Peptides and Insulins Expert Committee
8:55 a.m.	Higher Molecular Weight Peptides (HMWP) – Control Strategies and Acceptance Criteria Speaker: Daniel Samson, Ph.D., Bachem
9:20 a.m.	Analyzing complex peptides with ion mobility mass spectrometry and Hydrogen / deuterium exchange Speaker: Bradley B. Stocks, Ph.D., National Research Council Canada
9:45 a.m.	A Holistic Quality Control Strategy for Peptide APIs Speaker: Tobias Hauck, Ph.D., Bachem
10:10 a.m.	Panel Discussion / Q&A (15 min)
10:25 a.m.	Morning Break (20 min)
10:45 a.m. –12:15 p.m.	Session II – Analytical Characterization and Impurities Session Chair: Ved Srivastava, Ph.D. Member, USP BIO1 – Peptides and Insulins Expert Committee
10:50 a.m.	LC Peak Purity Assessment Using a Novel LC-MS Data Processing Approach Speaker: Patrik Plattner, Ph.D., Bachem
11:15 a.m.	Can We Consider Peptides As Small Biologics? Application of Capillary Electrophoretic Techniques for Peptide Therapeutics Speaker: Renata Varga, Ph.D., Teva Pharmaceuticals
11:40 p.m.	Identification and Quantitation of Host Cell Protein Impurities in Peptide Biotherapeutics Using Liquid Chromatography - Mass Spectrometry Speaker: Xiaoshi Wang, Ph.D., FDA
12:05 p.m.	Panel Discussion/Q&A (15 min)



## 4<sup>th</sup> USP Workshop on Synthetic Therapeutic Peptides: Regulations, Standards and Quality November 6-7, 2017 USP Headquarters, Rockville, Maryland, USA

## **Final Agenda**

12:20 p.m.	Lunch/Poster Presentation
1:20 p.m. –3:20 p.m.	Session III – Interactive Section- Impurities Session Moderators: Jon Holbech Rasmussen, Ph.D., PolyPeptide Laboratories, Alexander Swietlow, Ph.D., PolyPeptide Laboratories, Adam Fisher, Ph.D., FDA Ved Srivastava, Ph.D Member, USP BIO1 – Peptides and Insulins Expert Committee
1:25 p.m.	<b>Overview Presentation: Impurities in Peptide Manufacturing</b> Speaker: Jon Holbech Rasmussen, Ph.D., PolyPeptide Laboratories
1:45 p.m.	Interactive section
3:20 p.m.	Afternoon Break (15 min)
3:35 p.m. –5:00 p.m.	Session IV – Analytical Methods Development, Validation and Novel Approaches Session Chair: Gerhard Haas, Ph.D. Member, USP BIO1 – Peptides and Insulins Expert Committee
3:40 p.m.	Analytical Quality by Design Integration as part of Phase Appropriate Methods Validation and Transfer Speaker: Rosario LoBrutto, Ph.D., Sandoz, Inc.
4:05 p.m.	Peptide Identity and Content Determination: the Case for NMR Speaker: Edwin Kellenbach, Ph.D., Aspen Pharmacare
4:30 p.m.	Contribution of High Resolution Mass Spectrometry in Synthetic Peptides: Importance of Detailed Impurity Characterization for Better Manufacturing Speaker: David Cosquer, MSc., PolyPeptide Laboratories
4:55 p.m.	Panel Discussion / Q&A (15 min)
5:10 p.m.	Poster Presentation & Networking Reception





## 4<sup>th</sup> USP Workshop on Synthetic Therapeutic Peptides: Regulations, Standards and Quality November 6-7, 2017 USP Headquarters, Rockville, Maryland, USA

**Final Agenda** 

Day Two: Tuesday, November 7, 2017				
8:00 a.m.	Registration & Coffee			
8:30 a.m. –10:00 a.m.	<b>Session V – Peptide Formulation and Delivery</b> Session Chair: Mike De Felippis, Ph.D. Chair, USP BIO1 – Peptides and Insulins Committee			
8.35 a.m.	Assessing the Impact of Functional Excipients on Peptide Formulation Attributes Speaker: Suzanne M. D'Addio, Ph.D., Merck Research Laboratories			
9.00 a.m.	<b>Oral Delivery of Peptides with Lipid-Based Self-Emulsifying Drug Delivery Systems</b> Speaker: Vincent Jannin, Ph.D., Gattefosse			
9.25 a.m.	<b>Orally Delivered Peptides in Clinical Development</b> Speaker: Nozer Mehta, Ph.D., Peptide Technologies LLC			
9:50 a.m.	Panel Discussion / Q&A (15 min)			
10:05 a.m.	Morning Break (20 min)			
10:25 a.m. –12:05 p.m.	Session VI – Regulatory Considerations Session Chair: Adam Fisher, Ph.D., FDA			
10:30 a.m.	Peptide ANDAs: Regulatory Perspective on Test and Reference Product Comparability Studies Speaker: Cameron J. Smith, Ph.D., FDA			
10:55 a.m.	Regulatory Change Control for Peptide Starting Materials: A Case Study Speaker: Gerhard Haas, Ph.D., Bachem			
11:20 a.m.	Scientific and Regulatory Considerations for Synthetic Peptides Referencing Peptide Drug Products of rDNA Origin Speaker: Eric Pang, Ph.D., FDA			
11:45 a.m.	Panel Discussion / Q&A (15 min)			
12:05 p.m.	Lunch/Poster Presentation			
1:05 p.m.	Workshop Wrap-up			
1:30 p.m.	Workshop Concludes			